Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 99, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 16, 2000, 7:09 PM CST for Bosque County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 16, 2000, 7:09 PM CST (01:09 UTC)
- Expired
- Mar 16, 2000, 7:45 PM CST
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bosque County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 76 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 7:14 PM CST | Hail 0.75 | Meridian, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 170110 SVRFTW TXC035-170145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 709 PM CST THU MAR 16 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOSQUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 745 PM CST * AT 709 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF MERIDIAN...MOVIeNG NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE MERIDIAN. DOPPLER RADAR DETECTED HAIL UP TO PING PONG BALL SIZE WITH THIS SEVERE THUNDERSTORM. LAT...LON 3195 9777 3179 9765 3190 9741 3216 9756
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 5:35 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 16, 5:35 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 535 PM CST THU MAR 16 2000 STRONG UPPER LEVEL TROUGH OVER WEST TEXAS WILL PROPAGATE EASTWARD OVERNIGHT. LARGE SCALE LIFT ASSOCIATED WITH THIS FEATURE...COUPLED WITH LIFT ALONG AND OVER THE FRONTAL SURFACE WILL YIELD WIDESPREAD RAIN AND SOME THUNDERSTORMS IN ALL AREAS TONIGHT. LOOKS LIKE THE BEST CHANCE OF THUNDERSTORMS WILL REMAIN OVER THE SOUTHERN SECTIONS OF NORTH TEXAS EARLY THIS EVENING IN AREA OF BEST MOISTURE CONVERGENCE AND INSTABILITY. UPPER TROUGH WILL BE SLOW IN ITS EASTWARD PROPAGATION...THEREFORE RAIN CHANCES SHOULD CONTINUE IN ALL AREAS THROUGH EARLY AFTERNOON FRIDAY. EXPECT CLEARING FROM WEST TO EAST FRIDAY AFTERNOON WITH A FEW SHOWERS LINGERING IN THE EXTREME EAST THROUGH EARLY FRIDAY EVENING. THE COLD FRONT NEAR A GAINESVILLE...WEATHERFORD...KILLEEN LINE AT THIS TIME WILL ADVANCE SOUTHEAST OVERNIGHT. THE FRONT WILL BRING MUCH COOLER TEMPERATURES ALONG WITH NORTH TO NORTHWEST WINDS BETWEEN 15 AND 25 MPH. A FEW STORMS COULD BECOME SEVERE THIS EVENING ALONG THE COLD FRONT...GENERALLY EAST OF A LINE FROM HILLSBORO TO KILLEEN. EXPECT TEMPERATURES OVERNIGHT TO COOL INTO THE UPPER 30S IN THE WEST WITH UPPER 40S TO AROUND 50 SOUTHEAST. FRIDAY WILL BE COOL IN ALL AREAS WITH CLOUDY SKIES AND AREAS OF RAIN. EXPECT PARTLY CLOUDY SKIES AND SLIGHTLY WARMER TEMPERATURES ON SATURDAY. WILL GO ABOVE NGM MOS ON POPS IN THE FIRST PERIOD AND STAY FAIRLY CLOSE IN PERIOD TWO. WILL KEEP LOW TO NIL POPS IN PERIODS 3 AND 4. DFW 46/52/43/63 9700 ACT 49/55/43/65 9700 IN THE EXTENDED...MAY SEE A SLIGHT CHANCE OF RAIN IN THE EAST SATURDAY NIGHT WITH THE ADVECTION OF SHORT WAVE ENERGY FROM THE NORTHWEST. BY SUNDAY...UPPER RIDGE WILL BUILD OVER NORTH TEXAS AS THE NEXT UPPER LEVEL TROUGH INTENSIFIES LEE OF THE ROCKIES. THIS SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO NORTH CENTRAL TEXAS BY TUESDAY. .FTW...CAUTION ON AREA LAKES TONIGHT ALL AREAS. 79 .AVIATION...FRONT HAS PAST THE FORECAST AREAS TERMINALS LEAVING LOWERING CLOUD BASES AND BRISK NW WIND. ELEVATED CONVECTION CURRENTLY BUILDING WEST OF fACT AND WILL MOVE INTO ACT SHORTLY AFTER 00Z. MODELS CONTINUE TO FORECAST A RAIN EVENT OVER NORTH CENTRAL TEXAS TONIGHT AND FRIDAY BUT BEST CHANCE OF THUNDER WILL BE AROUND WACO. 82
In the hours before
Special weather statement, Mar 16, 4:00 PM CST, 3 hours 9 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CST THU MAR 16 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING FOR THAT PART OF NORTH CENTRAL TEXAS LOCATED SOUTH OF A COMANCHE...HILLSBORO...TO ATHENS LINE. THIS INCLUDES THE CITIES OF TEMPLE...KILLEEN...AND WACO. A STRONG COLD FRONT WILL MOVE THROUGH ALL OF NORTH CENTRAL TEXAS BY MIDNIGHT. TEMPERATURES WILL COOL RAPIDLY SHORTLY AFTER FRONTAL PASSAGE. IN ADVANCE OF THE INVADING COLD FRONT...DAYTIME HEATING HAS FURTHER DESTABILIZED THE ATMOSPHERE FROM WACO SOUTHWARD TO THE TEXAS HILL COUNTRY. AS AN UPPER LEVEL STORM MOVES ACROSS THE REGION THIS EVENING AND TONIGHT...A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. EMERGENCY MANAGERS AND STORM SPOTTERS IN THE SLIGHT RISK AREA SHOULD REMAIN ALERT TO LIMITED SPOTTER ACTIVATION. SPOTTERS ALONG AND SOUTH OF A KILLEEN TO CENTERVILLE LINE MAY BE ACTIVATED EARLY THIS EVENING. && FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 48
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 6:02 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 43 min |
| Mar 16, 6:32 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill | 28 min |
| Mar 16, 6:43 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 62 min |
| Mar 16, 7:01 PM CST | Severe Thunderstorm Warning | FWD | Hill, Johnson | 44 min |
| Mar 16, 7:45 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 60 min |
| Mar 16, 7:59 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 61 min |
| Mar 16, 8:43 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 47 min |
| Mar 16, 9:15 PM CST | Severe Thunderstorm Warning | FWD | Collin | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.